Topical epinephrine injection death

0

Intravenous news: FDA report “The Institute for Safe Medication Practices (ISMP) recently cited a report from the ISMP Canada Safety Bulletin about the death of a patient who was accidentally injected with topical epinephrine. The attending surgeon and nurse mistakenly thought the syringe they were using contained lidocaine with epinephrine 1:100,000.

ISMP noted an earlier case in which a child died from cardiac arrest after his ear was infiltrated with a syringe containing epinephrine 1:1,000 that had been filled from an open cup. The physician mistakenly assumed that the solution in the cup contained lidocaine with epinephrine 1:100,000.”

Click here for the full report.

Share.

Comments are closed.

Free Email Updates
Join 5.5K IVTEAM members. Subscribe now and be the first to receive all the latest free updates from IVTEAM!
100% Privacy. We don't spam.